Tennessee, 2007

Damaging Winds in Tennessee, July 6, 2007

July 6, 2007 · NWS MRX · 2 events in 1 county or zone

Pulse thunderstorms developed in the late day heat across Southeast Tennessee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

Pulse thunderstorms developed in the late day heat across Southeast Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 6, 1:52 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 6, 1:52 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT FRI JUL 6 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...A QUASI-STATIONARY
FRONT WILL BECOME ESTABLISHED SOUTH OF THE TN BORDER FOR MUCH OF
THE PERIOD. LOW PRESSURE SYSTEM OVR E TX WILL SLOWLY MOVE NE ALONG
FRONTAL BOUNDARY THIS WEEKEND. FORECAST BASED ON THIS SYSTEM
TRACKING S OF AREA RESULTING IN MINIMAL RAINFALL. A MORE NORTHERLY
TRACK IS POSSIBLE AND POPS COULD BE INCREASED WITH LATER PACKAGES.
TEMPS WILL BE A COUPLE OF DEGREES ON THE WARM SIDE.

.LONG TERM...(MONDAY THROUGH FRIDAY)...MODELS BRING AN SHORTWAVE
INTO THE AREA ON MONDAY.  LATEST RUNS INDICATING NAM BRINGING MORE
MOISTURE AND IS MUCH QUICKER THAN GFS.  WITH A RIDGE PLACE WILL GO
WITH THE SLOWER GFS...SO WILL CONTINUE WITH ONLY SLIGHT CHANCE POPS
FOR MONDAY.  WILL GO WITH CHANCE POPS FOR TUESDAY WITH THE
DISTURBANCE MOVING THROUGH THE CWA.  UPPER TROUGH FOLLOWS ON
WEDNESDAY.  SOME MOISTURE AND DIURNAL INSTABILITY EXPECTED WITH IT.
WILL GO WITH CHANCE POPS ON WEDNESDAY WITH THE BEST CHANCES IN THE
AFTERNOON AND EVENING HOURS.  A FRONT APPROACHES THE REGION ON
THURSDAY.  SHOULD HAVE SUFFICIENT MOISTURE TO KEEP THE 30 POPS GOING
FOR THURSDAY.  FRONT PUSHES OUT OF AREA ON FRIDAY WITH DRIER AIR
FILTERING IN BEHIND IT.  MAY SEE SOME ACTIVITY EARLY ON FRIDAY...SO
WILL GO WITH 20 POPS FOR FRIDAY FOR NOW.  STAYED NEAR GFS/HPC FOR
TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             69  90  69  92  70 /  20  30  20  20  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  67  90  67  91  70 /  10  10  10  10  10
OAK RIDGE, TN                       67  91  66  91  69 /  10  10  10  10  10
TRI CITIES AIRPORT, TN              62  88  63  90  65 /  10  10  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

SON/GH
Hazardous weather outlook, Jul 6, 3:40 AM EST, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 AM EDT FRI JUL 6 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-070840-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
440 AM EDT (340 AM CDT) FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR FOR MUCH
OF THE AREA INTO THE EVENING HOURS...AS A WEAK COLD FRONT DROPS
SOUTHEAST FROM THE SOUTHERN OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME.

TG

In the hours before

Special weather statement, Jul 6, 5:42 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
642 PM EDT FRI JUL 6 2007

TNZ083-062330-
RHEA-
642 PM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM WAS AFFECTING RHEA COUNTY...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SPRING CITY...DRIFTING
EAST AT 5 MPH.

WINDS UP TO BETWEEN 30 AND 40 MPH AND LOCALLY HEAVY RAINFALL ARE
EXPECTED WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

DMG
Special weather statement, Jul 6, 6:08 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
708 PM EDT FRI JUL 6 2007

TNZ086-087-070015-
NORTHWEST MONROE-SOUTHEAST MONROE-
708 PM EDT FRI JUL 6 2007

...A STRONG THUNDERSTORM WAS AFFECTING SOUTHEASTERN MONROE COUNTY...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF MADISONVILLE...DRIFTING
SOUTH AT 5 MPH.

WINDS UP TO AROUND 40 MPH AND LOCALLY HEAVY RAINFALL ARE EXPECTED
WITH THIS STORM.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

DMG

The radar

The Northeast Alabama radar (KHTX), 116 km away, was scanning. The volume nearest the first event began at 23:10 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rhea

When
July 6, 6:09 PM EST to 6:12 PM EST
Where
Rhea County, 0.89 mi SE of Morgantown
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.490, -85.010

One tree was reported down across highway 30 in Dayton.

Thunderstorm Wind, Rhea

When
July 6, 6:10 PM EST
Where
Rhea County, 2.08 mi S of Evensville
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.540, -84.950

A tree was reported down across highway 30 in Dayton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38565, 38566.